Limits...
Levetiracetam-induced severe acute granulomatous interstitial nephritis.

Chau K, Yong J, Ismail K, Griffith N, Liu M, Makris A - Clin Kidney J (2012)

Bottom Line: Levetiracetam is an increasingly used anti-epileptic medication that is not known to cause renal toxicity in adults.To our knowledge, levetiracetam has not previously been reported as a cause of GIN.She made a complete recovery with cessation of levetiracetam and treatment with steroids.

View Article: PubMed Central - PubMed

Affiliation: Renal Unit, Liverpool Hospital, Sydney, Australia.

ABSTRACT
Granulomatous interstitial nephritis (GIN) is an uncommon cause of renal failure, which may be caused by drugs. Levetiracetam is an increasingly used anti-epileptic medication that is not known to cause renal toxicity in adults. To our knowledge, levetiracetam has not previously been reported as a cause of GIN. We report the case of a 69-year-old woman who developed haemodialysis-requiring acute renal failure after commencement of treatment with levetiracetam, which was shown to be GIN by renal biopsy. She made a complete recovery with cessation of levetiracetam and treatment with steroids.

No MeSH data available.


Related in: MedlinePlus

Graph representing creatinine during course of disease. Timing of haemodialysis and commencement and cessation of all medications during disease course noted.
© Copyright Policy - creative-commons
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4400501&req=5

fig2: Graph representing creatinine during course of disease. Timing of haemodialysis and commencement and cessation of all medications during disease course noted.

Mentions: She had three haemodialysis treatments over 6 days and rapidly recovered renal function with increasing urine output and improved biochemistry (Figure 2). She had a course of oral prednisone commencing at 50 mg daily (1 mg/kg/day) that was withdrawn gradually over 3 months. Her renal function normalized and her current serum creatinine is 70 mmol/L (0.80 mg/dL).


Levetiracetam-induced severe acute granulomatous interstitial nephritis.

Chau K, Yong J, Ismail K, Griffith N, Liu M, Makris A - Clin Kidney J (2012)

Graph representing creatinine during course of disease. Timing of haemodialysis and commencement and cessation of all medications during disease course noted.
© Copyright Policy - creative-commons
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4400501&req=5

fig2: Graph representing creatinine during course of disease. Timing of haemodialysis and commencement and cessation of all medications during disease course noted.
Mentions: She had three haemodialysis treatments over 6 days and rapidly recovered renal function with increasing urine output and improved biochemistry (Figure 2). She had a course of oral prednisone commencing at 50 mg daily (1 mg/kg/day) that was withdrawn gradually over 3 months. Her renal function normalized and her current serum creatinine is 70 mmol/L (0.80 mg/dL).

Bottom Line: Levetiracetam is an increasingly used anti-epileptic medication that is not known to cause renal toxicity in adults.To our knowledge, levetiracetam has not previously been reported as a cause of GIN.She made a complete recovery with cessation of levetiracetam and treatment with steroids.

View Article: PubMed Central - PubMed

Affiliation: Renal Unit, Liverpool Hospital, Sydney, Australia.

ABSTRACT
Granulomatous interstitial nephritis (GIN) is an uncommon cause of renal failure, which may be caused by drugs. Levetiracetam is an increasingly used anti-epileptic medication that is not known to cause renal toxicity in adults. To our knowledge, levetiracetam has not previously been reported as a cause of GIN. We report the case of a 69-year-old woman who developed haemodialysis-requiring acute renal failure after commencement of treatment with levetiracetam, which was shown to be GIN by renal biopsy. She made a complete recovery with cessation of levetiracetam and treatment with steroids.

No MeSH data available.


Related in: MedlinePlus